Note that some links will break as pages are moved, websites are abandoned, etc.
If this happens, please try searching for the page in the Wayback Machine at www.archive.org.
“The Medicines and Healthcare products Regulatory Agency (MHRA) is warning people of the dangers of taking unlicensed herbal medicines containing aconite. Aconite has recently been portrayed in the media as 'herbal valium', however, it is actually an extremely poisonous plant that is toxic to the heart. It is also known as monkshood and herbal products containing this ingredient could be fatal or cause serious illness if consumed…MHRA Head of Herbal Policy, Richard Woodfield, said it was vital people did not confuse herbal medicines and omeopathic ones. "Registered homeopathic products that contain aconite are considered acceptably safe as the active ingredient, aconite, is sufficiently diluted," he said. "Herbal medicines are made from plants and so can have a very significant effect on the body. In certain cases, such as with aconite, the medicine can be extremely potent. "This is a classic case where 'natural' does not mean 'safe'."” Medical News Today (5th October 2009)